Need some more info...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

eddiebaby
Regular Member


Date Joined Feb 2009
Total Posts : 25
   Posted 3/15/2009 12:06 PM (GMT -7)   
I have a friend that was diagnosed with Lupus since she was young..She's 24 now....She's been on Prednisone for years, along with a few others, cellcept, and planquenil to name a few..Now the shocking part is that she was also diagnosed with "osteoperosis" and had to get a double hip replacement at the age of 21 due the prednisone...Does any of this make any sense??? Just that one thats suppose to help you messes up something else?? Please correct me if im wrong??? Another thing is...Can she do any thing to help her self financially?? She has Medicail ins. but they only covered so much..and being that she's still young, her surgery bills are well over 28k...any suggestions and comments are greatly appreciated..... ed

omega
Veteran Member


Date Joined Jan 2007
Total Posts : 607
   Posted 3/15/2009 1:27 PM (GMT -7)   
I am sorry to hear about your friend's replacement of hip. Unfortunately, if a person is on Pred. for long period of time, s/he is at risk of having osteoperosis. One prevention is to take calcium 1200 mg daily. There is also a medication called Acetenol which prevents osteoperosis as well. I have taken Pred for about 17-18 years, and so far I am luckily okay. If the dosage of Pred is high, the patient is also likely to be at risk.
I do not know how to advice about the finance. She may be able to talk to the hospital and see if there is any scheme that will help in her situations. I just know the US health system is pretty darn bad. When I was in the US, I always have to worry about how much I need to pay after the coverage from the insurance. I think more people will give you more advice later.
DX SLE 1988; APS (Antiphospholipid Syndrome) Pred 10mg, Verapmil 40 mg bd (for migraine headaches), Cellcept 1000 mg;Omerprazole 40 mg; Warfarin; Calcium + Vitamin D 1200mg, Folic Acid 5 mg; Iron; Simvastin; Oxycontine 10mg; pregablin 150mg


eddiebaby
Regular Member


Date Joined Feb 2009
Total Posts : 25
   Posted 3/15/2009 5:02 PM (GMT -7)   
OMEGA...... Thank you for your reply, im unaware of the mg. dose for pred. she had to take, I was reading you signature and saw "celcept" and remembered that was another med. she was on...She's doing fine now..I was with her during and after her surgery. I just feally hope that there is indeed some sort of financial help for her. She cant even get a good car cause shes bombarded with doc. bills at such a young age. She's a good person and always tries her best to push forward, but always gets limited by some means of a situation that's uncontrollable to her...you know...

MJLD
Veteran Member


Date Joined Jul 2007
Total Posts : 1048
   Posted 3/16/2009 9:57 AM (GMT -7)   
Eddiebaby, You are a really good, compassionate friend and she is blessed to have you on her side. Long term or high doses of prednisone can also cause something called avascular necrosis, that usually occurs in the hips and they usually have to be replaced. They are also well known for causing osteoporosis. She definitely needs to make sure she is being treated for that! I would suggest she talk to the social worker at the hospital she uses. THey would be able to direct her to any financial assistance programs available to her. God Bless you, Judy
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 4:36 AM (GMT -7)
There are a total of 2,732,003 posts in 300,981 threads.
View Active Threads


Who's Online
This forum has 151148 registered members. Please welcome our newest member, Cary Breef.
172 Guest(s), 1 Registered Member(s) are currently online.  Details
Bhutan boy


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer